Does everyone take an anti depressant?


#1

My neuro put me on 300mg Bupropion a day but the constipation is difficult to manange. Do I even need this med? I feel fine, am not depressed. Does everyone take a antidepressant? 

DX Aug. 2014


#2

Hi Colagno cx

No I'm not on antidepressants I take 10 mg requip xl and may increase dose soon to 12 mg 

if your not depressed it seems odd to be on them. I was dx in June 2014 after a total meltdown at work

do you have a pd nurse ? If so talk to her or your gp and find out why your taking them.

hope you sort things out soon  .    Live well. Cc


#3

hi chesire cat 

im on requip xl as well upto 6mg at mo

how quickly did you increase dose and when did you notice any effect? was it gradually or sudden when reached certain dose?

difficult to know what to expect . so far no help. get headache each increase for couple days then settled.

dont have pd nurse to ask, waiting on appt tobe sent so can find out name and no etc

 


#4

Chesire: I agree, I do not feel depressed and these drugs all have side effects. I decided to cut back to one a day and talk to my neuro next time i see him.

BTW, I am in the US (San Francisco) we do not have PD nurses, just Neurologists. 


#5

Hi Colagno,

Although a high proportion of PD sufferers are depressed,  only a minority takes ADs., but the numbers probably increase with disease progresson.

I take Mirapexin(or Mirapex as it is called in the US) for PD. This a Dopamine Agonist . One of the "side effects" of this drug is that it improves your mood, so maybe that's why I do not need an AD (as yet) Many ADs do give you constipation and that is the last thing you want as PD itself  already makes your bowel movements difficult enough.


#6

Hi Kittens

I uped my dose 2 mg a week till I was on 8 mg , i started feeling better at that level went a month then went to 10 mg and have felt even better, I now wait a month so the meds setele down and I get the most out of them befor I increase them or not, it also let's me get over the side effects, nausea blotted ect ect,

i may go up to 12 mg but still thinking about that .

Hi Colagno cx

Its good to hear from people from other countrys and hear how things differ in there treatment, maybe antidepressants are the norm in the usa are you on any other meds ? I know pd and depression often go hand in hand but it's not always the case, I've not suffered with it yet and there are many others who have been dx a lot longer who have not, I would definitely check out why your on them.

any way I'm done so stick a fork in me LOL

Live well.  Cc


#7

DA's will make you feel better BUT after OH was prescibed them initially and then, within 2 years was on 24mg a day, just take care if you decide to increase your dosage.

It's far easier to up the dose than lower it, as we have found to our cost. On the   third attept to do so this year, just lowering the dose from 12mg per day to 10/11 mg per  day, very gradually, has not been easy, PD symptoms worse, OCD worse, memory worse, mobility worse, etc.

I thought that because we had lowered the dose years ago from 24 to 12mg per day it would be easy to decrease the dose further. Maybe it's because the PD is now more advanced, I just don't know. All I DO know is that I want him off them as they are now not doing any good after  16+ years..... dopamine cells must be very few now and that is what DA's apparently do...........encourage the dopamine cells that are left to keep functioning.


#8

Chesire: I take .250 Mirapex 3 times a day and 300mg of Bupropion (Welbutin) a day. I decided to caut the Bupropion down to 150MG a day....and I feel much better! It is interesting how each country approaches PD differently. It sounds like in the UK you interface with a nurse trained in PD. Does it matter as long as we are allowed the care needed. 

Best to us all


#9

Hi Colagno

Yes we have pd nurses here in the uk , and they offer wide range of advice and help about meds and living with pd they often spot problems before they get out of hand , no it doesn't matter how you access treatment as long as you get the right treatment you need, I just find it interesting how different systems deal with the same problems in the uk seeing a nuro can take months but the pd nurse is normally a phone call away .

Live well   Cc


#10

Hi benji

Thanks for your advice I am weighing up the pros n cons of upping my meds very carefully as I do feel I need more help but don't want to risk the side effects I've heard about, I do get quite nuasiaus n bloated each time I increase my dose for a week or two and that puts me off as well.

well thanks again n live well.  Cc


#11

I just wondered how many people realise that almost every anti-depressant  can be dangerous  taken alongside Azilect ( Rasagilene).

It can provoke seratonin syndrome which can be fatal.

So far we have had dealings with a consultant psychiatrist and hospital doctor who didn't know that.

Thank goodness for a knowledgable pharmacist!

And in relation to Dopamine Agonist withdrawal.....many articles describe it as worse than coming off heroin.

My husband agrees.

GG

 


#12

I got prescribed 25mg of bupripion, you actually don't need 150mg at that high rate, most people would really feel good enough with 12.5mg bupripion, for most with parkinson this changes the dayrythm and the need of sleep, it also makes you more awake in the daytime, no need for much sleep, and it also takes away anxiety. It's really not a anti-depressant for many with parkinson but it can really be a treatment to many of the things people are sick with with parkinson. As far as I know I have parkinsonism not parkinson disease, never actualy got the right diagnosis yet, but I feel most of the symptoms to parkinson, and that way I came to my own conclusion about this, but parkinson disease is far different from parkinsonism. So probably most with parkinson disease don't feel anxiety or sleep more than those with parkinonism, the difference is that something caused parkinson and with the disease you get worser, but with parkinsonism you are already the worst of worst.